Ask an Eye Doctor and Get an Answer ASAP
Hi. I'm Dr. Rick and I have two decades of ophthalmology experience. I'm online and happy to answer your question today.
I have never heard that an allergic reaction to gentamicin is an absolute contraindication for the flu shot.
Perhaps, because Walgreens is not really a medical office with people trained to do anything other than give out prescriptions, stick a needle in your arm and stock shelves, they do not want to deal with anyone who might have any sort of reaction.......just want to "skim the cream of the crop" in making money on the flu shot.....
I will go elsewhere for the shot.
I suggest you go to your doctor, tell her you want the flu shot and that you had this reaction to gentamycin ophthalmic ointment....and see what she says.
I bet you can have the flu shot, but I really am not 110% sure :(
Sounds like a good plan.
I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. You may also receive an email survey after our chat, if you can please give me a “10” rating in all areas. It has been a pleasure to assist you today.Thanks in advance,Dr. Rick MD FACS